Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 26, 2019, 4:51 PM CST for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2019, 4:51 PM CST (22:51 UTC)
- Expired
- Nov 26, 2019, 5:10 PM CST
- In force
- 19 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 81 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 3:42 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
567
WFUS54 KSHV 262251
TORSHV
LAC043-059-127-262330-
/O.NEW.KSHV.TO.W.0085.191126T2251Z-191126T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
451 PM CST Tue Nov 26 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern Grant Parish in north central Louisiana...
Northwestern La Salle Parish in north central Louisiana...
East central Winn Parish in north central Louisiana...
* Until 530 PM CST.
* At 451 PM CST, a severe thunderstorm capable of producing a tornado
was located 15 miles north of Ball, or 21 miles north of Pineville,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Grant, northwestern La Salle and east central Winn
Parishes, including the following locations... Zenoria, Georgetown,
Rochelle and Tullos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3156 9242 3165 9254 3189 9239 3172 9216
TIME...MOT...LOC 2251Z 218DEG 32KT 3164 9245
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
051 follow-up statement
444
WWUS54 KSHV 262310
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
510 PM CST Tue Nov 26 2019
LAC043-059-127-262320-
/O.CAN.KSHV.TO.W.0085.000000T0000Z-191126T2330Z/
Grant LA-La Salle LA-Winn LA-
510 PM CST Tue Nov 26 2019
...THE TORNADO WARNING FOR NORTHEASTERN GRANT...NORTHWESTERN LA SALLE
AND EAST CENTRAL WINN PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for north central
Louisiana.
LAT...LON 3156 9242 3165 9254 3189 9239 3172 9216
TIME...MOT...LOC 2309Z 218DEG 32KT 3178 9232
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:55 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 26, 2:55 PM CST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 255 PM CST Tue Nov 26 2019 .SHORT TERM.../Tonight through Wednesday Night/ Latest mesoanalysis showing our best instability axis stretching from the Lower Toledo Bend Reservoir northward into portions of SC AR attm. MUCAPE values range from near 2000J/KG near the Toledo Bend Dam to between 500-1000J/KG closer to the I-20 Corridor of N LA with values near 500 across SC AR. Likewise, deep layer Bulk Shear values in the 0-6km layer are on the order of magnitude of 60 to 70kts with 0-3km SRH values ranging between 250-300m2/s2. So while there is plenty of shear and the instability is trying to get there, what is missing is upward forcing and a near sfc trigger for the development of strong to severe thunderstorms. Looking at the latest upper air analysis, vigorous upper trough axis is just now entering the Central/Southern High Plains and will be racing towards the Upper/Mid Miss Valley by late tonight. Most of the dynamics in association with this trough axis will remain to our north but we remain borderline with strong to severe thunderstorms later this afternoon/this evening across our northern and northeastern most zones still possible. Been conversing with SPC throughout the day and the likelihood of severe thunderstorms is far from certain, but more of a conditional threat if storms can form in the warm sector to our northeast before we see sfc based instability begin to wane late this evening into the overnight hours. A strong cold front should race south and east overnight, entering our northwest most zones after 9 pm and through all but our southeast most zones by 3 AM Wed Morning, taking all the precipitation with it. There could be a narrow line of storms that form on the frontal boundary itself late tonight but anything that forms on the front will be sub- severe. Much cooler post frontal temperatures overnight compared to the prefrontal temperatures we saw early this morning with overnight lows ranging from near 40 north to the lower 50s southeast. Kept pops out of the forecast for Wednesday even through we should begin to see an increase in elevated cloud cover from the west during the day Wednesday as our flow aloft will remain out of the southwest. 13 .LONG TERM.../Thanksgiving Day through Tuesday/ On Thanksgiving Day, the lead shortwave ahead of our next major upper trough will be transitioning NE from the Big Bend of Texas across the middle Red River Valley with a surge in Pacific moisture and a broad area of expanding showers. This convection will be primarily confined to the NW half of our region, generally along and north of a line from near Tyler, Texas to Hope, Arkansas. Farther south and east, rain chances will remain quite low with just very isolated showers possible through Thanksgiving Day. As a result, daytime temperatures will vary widely with highs near 50 degrees across our far NW zones and then ranging through the 50s south to near the I-20 corridor with lower and mid 60s south of I-20. Rain chances will continue to remain highest along and north of I-30 through Thursday night into Friday as forcing ahead of the upper trough will continue to induce showers in the increasing SW flow aloft. Meanwhile at the surface, a warm front will be returning northward from the Gulf coast during the day on Friday and provide increasing instability across much of the region with some embedded thunderstorms becoming more likely through Friday night ahead of the upper trough and associated cold front. By late Friday night into early Saturday morning, the cold front will be encroaching on our NW zones with showers and thunderstorms expanding SE along and ahead of the front. Instability ahead of the cold front will be increasing with MUCAPE values nearing 1000 J/kg and perhaps slightly higher, especially across the eastern half of the region where some daytime heating will occur prior to frontal passage. Shear profiles appear to be quite robust such that a solid line of strong to possibly severe convection is likely to develop and spread SE across the region through the day on Saturday. SPC's Day 5 convective outlook currently has our entire region highlighted for Saturday so confidence in the threat of some severe weather does continue to increase. However, more specific details will come with better model consensus over the next few days as it relates to exact timing and severe weather mode. For now, it appears damaging winds will be the primary threat with isolated tornadoes being a lesser threat. As the cold front and convection clear the region later on Saturday night, cooler and drier air will quickly spill across the area with more seasonable conditions through early next week as we enter the month of December. 19 && AVIATION... Prevailing MVFR ceilings attm and have trended these ceilings to VFR categories later in the day across most terminal sites along with prevailing VCSH. Did prevail VCTS at the MLU/ELD terminals for later this afternoon into the evening hours. Otherwise, strong SSW winds this afternoon with strongest winds noted at the TYR/GGG terminals where gusts upwards of 25kts will be likely. Cold front should push all convection south and east of our region later tonight and thus, have shown a wind shift across all terminal locations overnight. Any prefrontal MVFR ceilings this evening should quickly return to VFR categories behind the front. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 48 63 47 60 / 50 0 20 20 MLU 52 63 44 61 / 70 0 10 10 DEQ 39 57 43 50 / 30 0 30 70 TXK 43 58 43 52 / 40 0 30 50 ELD 46 60 42 56 / 70 0 10 20 TYR 45 61 48 59 / 30 10 30 50 GGG 46 62 47 60 / 40 0 30 40 LFK 51 64 50 67 / 50 0 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/19/13
Hazardous weather outlook, Nov 26, 11:48 AM CST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1148 AM CST Tue Nov 26 2019 ARZ050-051-059>061-070>072-LAZ001>003-010>012-017>020-022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Red River-Bienville-Sabine- Natchitoches-Winn-Grant-La Salle-McCurtain-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1148 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms will begin developing this afternoon and may continue into the evening. A few storms could become intense, containing strong gusty winds. However, no widespread severe weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Looking ahead to the Thanksgiving holiday, expect another storm system to arrive on Thursday and eventually bring a cold front through the region by Saturday with showers and thunderstorms increasing from northwest to southeast from late week into the weekend. Not all of the region will see showers and storms on Thanksgiving Day as the best rain chances will remain along and north of the I-30 corridor before expanding farther southeast on Friday through Saturday. There may be a threat for some strong to severe thunderstorms on Saturday along and just ahead of the cold front. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated at this time. ARZ073-LAZ004>006-013-014-021-271800- Union-Claiborne-Lincoln-Jackson-Ouachita-Caldwell- 1148 AM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Today and Tonight... Scattered to possibly numerous showers and thunderstorms will begin to develop during the afternoon and will likely continue through much of the evening. A few storms may become strong to possibly severe with damaging wind gusts, and at least a remote chance of isolated tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Looking ahead to the Thanksgiving holiday, expect another storm system to arrive on Thursday and eventually bring a cold front through the region by Saturday with showers and thunderstorms increasing from northwest to southeast from late week into the weekend. Not all of the region will see showers and storms on Thanksgiving Day as the best rain chances will remain along and north of the I-30 corridor before expanding farther southeast on Friday through Saturday. There may be a threat for some strong to severe thunderstorms on Saturday along and just ahead of the cold front. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of possible severe weather, activation of emergency management personnel...amateur radio operators...and storm spotters may be necessary late this afternoon and evening. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 4:38 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 11 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.